Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 5, NWS Lubbock, TX

December 3, 200510 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 3, 2005, 11:58 AM CST for 10 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2005, 11:58 AM CST (17:58 UTC)
Expired
Dec 3, 2005, 4:00 PM CST
In force
4 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Cochran County, TX, Crosby County, TX, Garza County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 36 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4043 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 031758
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1158 AM CST SAT DEC 3 2005


TXZ027-028-033>036-039>042-032200-
/O.NEW.KLUB.WI.Y.0005.051203T1800Z-051203T2200Z/
BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
GARZA-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...
RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...
POST
1158 AM CST SAT DEC 3 2005

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

WESTERLY WINDS HAVE INCREASED TO SUSTAINED SPEEDS BETWEEN 25 TO 35
MPH WITH A FEW GUSTS TO 50 MPH. THESE WINDS ARE JUST AHEAD OF A
SOUTHWARD PROGRESSING COLD FRONT. THESE STRONG WESTERLY WINDS WILL
PERSIST THROUGH AT LEAST MID AFTERNOON...BUT WILL DIMINISH AS THE
COLD FRONT APPROACHES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 3, 4:04 AM CST, 7 hours 54 minutes earlier.

Area forecast discussion, Dec 3, 4:04 AM CST, 7 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
404 AM CST SAT DEC 3 2005

.SHORT TERM...
STRONG ZONAL FLOW WILL REMAIN OVER THE FORECAST AREA TODAY AND
TONIGHT. A COUPLE OF STRONG SHORTWAVES DIVING SOUTH OUT OF THE
PACIFIC NORTHWEST TOWARD THE CENTRAL PLAINS TO DRIVE A COLD FRONT
THROUGH THE FORECAST AREA DURING THE AFTERNOON HOURS. NAM...WHICH
CURRENTLY MATCHES WITH JAYTON PROFILER AT 850 MB IS SHOWING WINDS OF
25 TO 35 MPH BETWEEN 15Z AND 21Z TODAY ACROSS PORTIONS OF THE AREA.
WILL THUS GO ABOVE GUIDANCE FOR WINDS TODAY...IN THE 20 TO 30 MPH
RANGE. ALSO AS DEW POINT TEMPERATURES EXPECTED TO BE IN THE MID
TEENS TO MID 20S TODAY. EXPECTED A FAIRLY GOOD GRADIENT FROM NORTH
TO SOUTH FOR TEMPS TODAY WITH NEAR 80S ACROSS THE SOUTH. THUS WITH
CONTINUED DRY CONDITIONS WILL REPLACE FIRE WEATHER WATCH WITH A RED
FLAG WARNING FOR SOUTHERN ZONES. TEMPERATURES TO BE MUCH COLDER
TONIGHT AS POLAR AIR MOVES INTO THE REGION.

.LONG TERM...
TREND TOWARDS COLDER BUT STILL DRY CONDITIONS LOOKS LITTLE CHANGED.
FIRST COLD AIRMASS SETTLING ACROSS SOUTHERN PLAINS SUNDAY SHOULD
MODIFY SLIGHTLY MONDAY INTO TUESDAY AS FLOW ALOFT GRADUALLY BACKS
MORE TO THE WEST AGAIN. STILL UNCLEAR HOW SYSTEM FOR MID-WEEK WILL
EVOLVE THROUGH THE NEW STORM TRACK...BUT SEEMS TO BE LITTLE
DISAGREEMENT THAT CONTINENTAL POLAR AIRMASS WILL SETTLE SOUTHWARD
DEEP THROUGH SOUTHERN PLAINS BY EARLY WEDNESDAY. ENSEMBLE RANGES
SHOWING A TOUCH OF THAT COLDER AIR...AND ALTHOUGH WE RETAINED
PREVIOUS COLD TEMPERATURES...THEY VERY WELL COULD NEED TO BE EDGED
DOWN LATER. MODIFICATION LATE NEXT WEEK A BIT MORE QUESTIONABLE...AS
IS POSSIBILITY OF WARM ADVECTION OVERRUNNING BY DAY 7. BOTTOM LINE
IS NO SIGNIFICANT CHANGES AT THIS TIME.  MCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        70  25  45  20 /   0   0  10  10
TULIA         69  24  45  21 /   0   0  10  10
PLAINVIEW     70  26  46  24 /   0   0  10  10
LEVELLAND     78  26  51  24 /   0   0  10  10
LUBBOCK       76  28  50  22 /   0   0  10  10
BROWNFIELD    79  29  52  26 /   0   0  10  10
CHILDRESS     70  29  45  27 /   0   0  10  10
SPUR          76  27  49  28 /   0   0  10  10
ASPERMONT     79  31  49  30 /   0   0  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM SATURDAY TO 5 PM SATURDAY FOR THE
FOLLOWING ZONES: COCHRAN...CROSBY...DICKENS...GARZA...HOCKLEY...
KENT...KING...LUBBOCK...LYNN...STONEWALL...TERRY...AND YOAKUM.

&&

08/05
Hazardous weather outlook, Dec 3, 5:25 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
525 AM CST SAT DEC 3 2005

TXZ021>032-041130-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
525 AM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TXZ033>044-041130-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
525 AM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

WARM...BREEZY...AND DRY CONDITIONS TODAY WILL CONTRIBUTE TO ELEVATED
FIRE DANGER LEVELS ONCE AGAIN. A RED FLAG WARNING IS IN EFFECT FROM
LATE THIS MORNING INTO THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.